2018 Fall Convention - October 26-27, 2018

Embassy Suites, Rogers, Arkansas

Doctors of Optometry Schedule (12 hours)

Click here for Handouts

Friday, October 26, 2018 (8 hours CE)

6:30am-5:00pm

Registration

8:00am-9:50am

(2 hours)

Child Abuse - Keeping YOUR Eyes Wide Open by Mark Slosar, O.D. Description: Relevant, practical, educational information for the eye care professional to identify signs or possible child abuse and their responsibility in response. COPE ID: 58054-GO

10:00am-10:30am

Exhibits & Break

10:30am-11:25pm

(1 hour)

Arkansas Jurisprudence

11:30am-1:00pm

Membership Meeting & Lunch

1:00pm-1:50pm

(1 hour)

Neuroimaging 101 for the Optometric Physician  by Spencer Johnson, ODDescription: This course examines current neuroimaging techniques used in eye care, discusses indications for their use, and explains how to write appropriate orders for neuroimaging. COPE ID: 50381-NO

2:00pm-2:50pm

(1 hour)

The ABCs of Omega-3s for Dry Eye and More by Spencer Johnson, OD Description: This course reviews the biochemistry of omega-3 fatty acids, examines various supplements on the market, and discusses their role in the treatment of dry eye and other diseases in optometric practice.  COPE 58721-AS

3:00pm-3:20pm

Exhibits & Break

3:30pm-4:20pm

(1 hour)

Neurological Evaluation of Anisocoria by Spencer Johnson, OD Description: This course reviews basic neuroanatomy with an emphasis on the anatomy and physiology of pupil size and reactivity. Clinical methodology for diagnosing the various anisocorias is discussed, as well as case studies that integrate the information presented.  COPE 58829-NO

4:30pm-5:20pm

(1 hour)

Nutrition and Diabetes by Spencer Johnson, OD Description: This course reviews the prevalence of diabetes in the United States, examines its relationship to obesity, and explores environmental factors influencing diabetes. COPE 58719-SD

5:30pm-6:20pm

(1 hour)

Judicious Prescribing of Dangerous and Controlled Substances by Spencer Johnson, OD Description: This course gives providers an overview of narcotic pain killers used in optometric practice, examines indication and contraindication for their use, and discusses federal and state laws regulating the prescription of dangerous and controlled substances. COPE ID: 50382-PH

Saturday, October 27, 2018 (4 hours CE)

8am-8:50am

(1 hour)

Introduction to Social Media Marketing by Jennifer Lyerly, O.D. Marketing is the key business activity to driving traffic to your practice. Wave all used word of mouth as our single most important advertising strategy, but social media has allowed word of mouth marketing to make an impact larger than ever on your business. We discuss how to get started in social media for your optometric business and tips for maximizing the return on investment. COPE: 54290-PM

9:00am-9:50am

(1 hour)

Climbing Up the Rankings: An Introduction to Search Engine Optimization by Jennifer Lyerly, O.D. Description: In today’s world, if your business doesn’t have an online presence, it’s almost as if it doesn’t exist. But simply having a website for your practice isn’t enough anymore a large segment of the population relies on search engines like Google to help them find everything from restaurants to the best health care providers in their local area. Being on the first page of search engine returns is essential to these patients finding your office. We discuss strategies to maximize the chance for you to bring front page search engine returns and improve new patient capture. COPE: 56424-PM

10:00am-10:50am

(1 hour)

Building Loyalty with Millennials by Jennifer Lyerly, O.D. Description: Millennials are consuming health care in far different ways than their predecessors, and as eye care providers we are seeing drastic changes in competition from online sources that are gaining traction in this age group. We discuss the changing landscape of healthcare, and how we can capture millennials by utilizing technology and the power of our prescriptions that are specifically designed to cater to millennial lifestyles and preferences. Topics include prescribing for dry eye, and both contact lens and lens prescriptions designed for digital eye fatigue. COPE: 56425-PM 

11:00am-11:50am

(1 hour)

Welcome to the New Age: Optometric Cases in a Digital World by Jennifer Lyerly, OD Description: It will focus on 3 case reports describing common digital-eye strain related patient complaints and outcomes, with the goal of familiarizing ODs with the most common patient symptom presentations of today's generation (and how to treat them!). COPE PENDING

 

Click here for Handouts

Click here for Fall Program

Return to Fall Convention Page